This case demonstrates how dangerous it can be to combine popular “weight loss injections” with other drugs. A young woman who was prescribed weight-loss medication nearly died as a result of dangerous complications. Doctors warn that taking too many drugs can result in dangerous organ damage.
A patient was prescribed semaglutide, one of the most recently popular prescription drugs for weight loss. When combined with other drugs, the therapy proved to be a lethal threat. Doctors refer to this phenomenon as polypragmasia, which refers to multi-drug therapy, the side effects of which frequently outweigh the therapeutic effect.
Therapy with “injections for slimming” led almost to a tragedy
There were media reports about a 29-year-old patient at an obesity treatment clinic who experienced dangerous side effects from the therapy. The woman was given the popular injectable semaglutide as well as the antidepressant and antiemetic combination drug bupropion+naltrexone, which is used to treat obesity. Her weight was dropping, but not due to the therapeutic effect of the prescribed medications, but due to the debilitating effect of the incorrect treatment on the body.
The patient developed infection-like symptoms (fever, sweats, chills) after 14 days of treatment that did not improve with antipyretics. She was then admitted to the intensive care unit due to potentially fatal complications. Renal failure and serotonin syndrome were diagnosed by doctors. Fortunately, it was discovered that the woman’s medications caused dangerous interactions and side effects. The patient’s life was saved. However, the story could have ended differently.
Beware of drug combinations with ‘weight loss injections
Semaglutide and other drugs in the GLP-1 analogue class, also known as slimming injections, have recently gained popularity due to their weight-loss properties. They can, however, interfere with drug absorption. Semaglutide slows stomach emptying, affecting the rate at which other substances are absorbed. As a result, people who take medications should exercise caution and keep in mind that they may experience side effects. Although it should be noted that the 29-year-old patient’s dangerous condition was caused by the interaction of other drugs as well.
Polypharmacy is becoming an increasingly common problem, according to experts. It usually involves elderly people who are often afflicted with multiple diseases and to whom doctors from various specialties prescribe drugs without comprehensive treatment coordination. Excessive use is caused by the patient’s lack of knowledge about the other pharmacological agents he or she is taking. As a result, therapy may be more harmful than beneficial. As a result, raising patient awareness of the issue is critical. It’s always a good idea to tell your doctor about any medications you’re taking (even if he doesn’t ask) and to report any troubling symptoms as soon as possible.
“Młoda Kobieta Przyjmowała Zastrzyki Na Odchudzanie. Omal Nie Przypłaciła Leczenia Życiem – Polki.pl.” Polki.pl, 3 Mar. 2023, stylzycia.polki.pl/leki,mloda-kobieta-brala-popularne-zastrzyki-na-odchudzanie-prawie-zmarla,10449736,artykul.html.